Florida, 2004

Damaging Wind in Florida, June 24, 2004

June 24, 2004 · NWS JAX · 1 event in 1 county or zone

Numerous trees down all across Orange Park. Kingsley Ave.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Numerous trees down all across Orange Park. Kingsley Ave. had to be closed for debris removal.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 24, 1:00 PM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 24, 1:00 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT THU JUN 24 2004

.SHORT TERM...
CURRENTLY CONVECTION IS SUPPRESSED AND CONSEQUENTLY TEMPERATURES ARE
RISING OVER THOSE OF RECENT DAYS.  EXPECT AFTERNOON CONVECTION TO BE
SCATTERED AND BREAK OUT FIRST IN THE LOWER SUWANNEE VALLEY THEN
SPREAD NORTHWARD AND EAST TO THE GEORGIA COAST.   A SECOND LATER
PERIOD OF CONVECTION IS LIKELY ALONG THE EAST COAST AS AN INLAND
CONVERGENCE BOUNDARY AND THE SEA BREEZE FORCING COMBINE.
QUASIFRONTAL BOUNDARY IN NORTH/CENTRAL GEORGIA WILL CONTINUE TO
OSCILLATE AS IMPULSES TRACK ALONG IT...BUT WILL HOLD NORTH OFTHE
AREA UNTIL SUNDAY.  WEEKEND WEATHER LOOKS TO BE SLIGHTLY WETTER THAN
NORMAL PARTICULARLY FOR SUNDAY AND MONDAY AFTERNOONS.
&&

.LONG TERM...
TREND FOR NORMAL SUMMER REGIME CONTINUES LATER IN THE WEEK WITH
SCATTERED MOSTLY PM STORMS.
&&

.MARINE...
GENERALLY LIGHT TO MODERATE WINDS BELOW 15 KNOTS.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 73 92 70 90 / 20 50 40 50
SSI 77 90 74 90 / 30 40 30 40
JAX 74 93 72 92 / 30 40 30 40
SGJ 75 89 74 91 / 30 40 30 40
GNV 73 94 70 92 / 20 40 30 40
OCF 73 94 71 93 / 30 40 30 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

WELSH/HESS
Hazardous weather outlook, Jun 24, 5:00 AM EST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT THU JUN 24 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
532 AM EDT THU JUN 24 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS
AFTERNOON WITH THE HEATING OF THE DAY WITH THE GREATEST COVERAGE
ACROSS THE GEORGIA PORTION AND ALONG THE EAST COAST. SOME STRONG
STORMS ARE EXPECTED...CAPABLE OF PRODUCING WINDS TO 45 MPH ALONG WITH
SMALL HAIL. ISOLATED SEVERE STORMS WILL BE POSSIBLE AS WELL WITH THE
GREATEST CHANCE THROUGH THE SUWANNEE VALLEY AND INTO COASTAL
SOUTHEAST GEORGIA OR ALONG AND NORTH OF INTERSTATE 10 AND ALONG AND
EAST OF INTERSTATE 95.

.DAYS TWO THROUGH SEVEN...TOMORROW THROUGH WEDNESDAY...
SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED
FRIDAY THROUGH WEDNESDAY. THE STRONGEST STORMS EACH DAY WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE

The radar

The Jacksonville radar (KJAX), 35 km away, was scanning. The volume nearest the first event began at 21:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clay

When
June 24, 4:15 PM EST
Where
Clay County, Orange Park
Measured
60 kt (69 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
30.167, -81.700

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396793.